MAUDE Adverse Event Report: DATASCOPE CORP. MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. MEGA 7.5FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0295-01
Medical Device Problem Codes Leak/Splash (1354); Migration (4003)
Health Effect - Clinical Codes Hematoma (1884); Pseudoaneurysm (2605)
Date of Event 01/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter: (b)(6), bsc, rrt, rrtaccs/ clinical quality & patient safety coordinator.The device has not been returned to the manufacturer so we are unable to complete an evaluation.Reference complaint #(b)(4).H3 other text : device not returned.
 
Event or Problem Description
It was reported that during intra-aortic balloon (iab) therapy, the catheter position migrated and was respositioned at the bedside, without using fluoroscopy.The customer stated that the iab migrated again, and they attempted to reposition on early (b)(6) 2024.Kink alars occurred prior, and during, the malposition time frame and with patient movement.A hematoma had developed at the insertion site on (b)(6) 2024 with cardiology and vasular awareness.The customer states that they planned to remove the iab catheter, and repar the hematoma/psuedoaneurysm site, on (b)(6) 2024 at time of left ventricular assist device (lvad) insertion.Iab rupture occurred on (b)(6) 2024 at approximately 11:55am with blood noted approximately 1/3 of the way up the helium line.The intra-aorta balloon pump (iabp) was put on standby and the catheter was removed.The insertion was reported to be axillary, which is not listed in the instructions for use (ifu).
 
Additional Manufacturer Narrative
Updated fields: lot #, serial #, exp.Date, device available for eval?, manufacture date.Device evaluation: the product was returned with the membrane completely unfolded with blood on the interior and exterior of the catheter and between the catheter and the sheath.The returned sheath was over the catheter but it was not a maquet product.The extender and pressure tubing were also returned.A visual examination of the product detected the inner lumen within the catheter tubing was completely separated within a kink approximately 76.7cm from iab tip.The inner lumen was found occluded with dried blood.The occlusion was unable to be cleared.An underwater leak test of the balloon, catheter, y-fitting, extracorporeal, extender and pressure tubing was performed and no other leaks were detected.The evaluation determined a inner lumen break within a catheter kink causing the reported problems.It is difficult to determine when or how this occurred.The insertion was reported to be axillary, which is not the method described in the device instructions for use.This may have contributed to the iab failure.The evaluation confirmed the reported problems.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint # (b)(4).
 
Additional Manufacturer Narrative
Udi related data quality updates only.Providing updated device identification information in alignment with gudid (d1, d2, d3, d4, g4, h4, h5).Reference complaint #(b)(4).
 
Event or Problem Description
N/a.

Brand Name
MEGA 7.5FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 07004
MDR Report Key18687165
Report Number2248146-2024-00085
Device Sequence Number17949261
Product Code DSP
UDI-Device Identifier10607567107974
UDI-Public(01)10607567107974(10)3000308473(17)260530(11)230530
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120868
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/30/2026
Device Model Number0684-00-0295-01
Device Catalogue Number0684-00-0295-01
Device Lot Number3000308473
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer04/16/2024
10/29/2024
Initial Report FDA Received Date02/12/2024
Supplement Report FDA Received Date04/18/2024
10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN.
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age39 YR
Patient SexMale
Patient Weight132 KG